MAUDE Adverse Event Report: ZIMMER GMBH FITMORE, HIP STEM, UNCEMENTED, B/5, TAPER 12/14; ZIMMER POROLOCK MIS STEM

ZIMMER GMBH FITMORE, HIP STEM, UNCEMENTED, B/5, TAPER 12/14; ZIMMER POROLOCK MIS STEM
Model Number N/A
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Pain (1994); Ambulation or Postural Difficulties (2544)
Date of Event 01/17/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant medical products: item#00-8755-054-00, lot# 2624350, allofit it alloclassic, shell for acetabulum, uncemented, 54/jj; item#00-8775-011-32, lot# 2618606, biolox delta ceramic taper liner, size jj / 32 i.D.For use with 54 mm o.D.Size jj shell; item#00-8775-032-02, lot# 2615148, biolox delta, ceramic femoral head, m, 32/0,taper 12/14; item# 01.00551.205, lot# 2591179, fitmore, hip stem, uncemented, b/5, taper 12/14.The device will not be returned for analysis as it remains implanted; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.Study report was received and will be reviewed as part of ongoing investigation.Device history record (dhr) was reviewed and no discrepancies were found.The following report is associated with this event: 0009613350-2019-00227.A cause for this specific event cannot be ascertained from the information provided.As soon as supplemental information becomes available an updated report will be submitted.Zimmer biomet¿s reference number of this file is (b)(4).
 
Event or Problem Description
It was reported the patient was experiencing moderate to severe pain and some problems ambulating approximately 7 years post implantation.The patient has taken pain medication weekly.Attempts to obtain additional information have been made and no further information has been provided.
 
Event or Problem Description
No new information.
 
Additional Manufacturer Narrative
This follow-up report is being filled to relay additional information, which was unknown at the time of initial medwatch.New information received: health care facility information received.Corrected and additional information is filled in the follwing fields: the following report is associated with this event: 0009613350-2019-00227.A cause for this specific event cannot be ascertained from the information provided.As soon as supplemental information becomes available an updated report will be submitted.Zimmer biomet¿s reference number of this file is (b)(4).
 
Event or Problem Description
Please refer to report 0009613350-2019-00226.
 
Additional Manufacturer Narrative
This follow-up report is being filled to relay investigation result.Dhr review: the device manufacturing quality records indicate that the released components met all requirements to perform as intended.Trend analysis: no trigger considering the following event is identified: pain / difficulty in ambulating event description: patient underwent a right total hip arthroplasty on (b)(6) 2012 and subsequently experienced moderate to severe pain and problems related to movement.Review of received data: - operation notes dated (b)(6) 2012 is reviewed.No abnormality is observed.- crf report is reviewed.Leg length discrepancy of 1cm is noted beginning on (b)(6) 2013 and decreased to 0.5cm in the upcoming visits.Cup inclination was 40 post-op and noted to be 35 beginning on jan 12, 2015, however, on the last visit it was measured 40 again.Patient has some problems with mobility and usual activities.No problems with self-care.Extreme pain in eq5d ¿ 0.088.Moderate pain and no limp and no deformity noted in harris hip.Cup inclination is 40 degrees, 10 degrees of anteversion.No cup migration.No radiolucency.Stem position is neutral.No stem shift or subsidence.No radiolucency.No heterotropic ossification.Device analysis: no product was returned to zimmer biomet for in-depth analysis.Review of product documentation: all involved devices are intended for treatment.The compatibility check was performed from and showed that the product combination was approved by zimmer biomet.Conclusion: the quality records show that all specified characteristics (material, dimensions, surface, etc.) have met the specifications valid at the time of production.2 ncrs were found for the allofit shells which ended up 2 items being scrapped.The investigation results did not identify a non-conformance or a complaint out of box (coob).Pain cannot be related to a single specific failure mode.Based on the given information, a root cause analysis is therefore not possible.Should any additional information that changes the assessment become available, the case will re-evaluated.Based on the given information the complaint could not be confirmed.The need for corrective measures is not indicated and zimmer gmbh considers this case as closed.Zimmer biomet¿s reference number of this file is (b)(4).

Brand Name
FITMORE, HIP STEM, UNCEMENTED, B/5, TAPER 12/14
Common Device Name
ZIMMER POROLOCK MIS STEM
Manufacturer (Section D)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
MDR Report Key8518478
Report Number0009613350-2019-00226
Device Sequence Number13913150
Product Code KWA
UDI-Device Identifier00889024483118
UDI-Public00889024483118
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K071723
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Reporter Type Manufacturer
Report Source foreign,study
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date02/28/2021
Device Model NumberN/A
Device Catalogue Number01.00551.205
Device Lot Number2591179
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/23/2019
Supplement Date Received by Manufacturer04/24/2019
07/02/2019
Initial Report FDA Received Date04/16/2019
Supplement Report FDA Received Date04/24/2019
07/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age65 YR
Patient Weight110